|My sophomore year in college I was diagnosed
with a kidney infection. The doctor gave me a very strong dosage of CIPRO to
take for two weeks.
After about a week I ended up in the hospital with a
severe panic attack. I felt as though my heart was skipping beats, I could
not breath, like my throat was swelling, and me entire body ached with an
The doctors in the hospital told me I must be anxious about school. Never
in my life prior to this had I ever had an incident of any mental health
problems. I was never anxious, never panicked, was extremely together and
I went home and several hours later had to be taken back to the hospital
with my symptoms ten times worse. My father, across the country, was worried
and called his cousin who is a doctor. He fortunately asked what medications
I was taking, did his own research, and discovered my symptoms were likely
due to the strong dosage of CIPRO. My father contacted the ER doctor, who
told my father that this was impossible. My father's cousin, in turn, called
the ER and insisted that I be taken off of the CIPRO.
Ever since this incident I have had sever anxiety problems. I experience
terrible panic attacks. No doctor would ever tell me that CIPRO could
possibly have anything to do with this. To this day, I lie to doctors when i
get UTI's, and tell them I get hives when I take CIPRO, because this seems
to be the only way to get them to stop trying to make me take it.
I was convinced to try again a year ago, and two hours after the first
dose I again thought I was having a heart attack. My mother recently read an
article about the adverse effects of this drug, which lead me to do my own
I believe that drug companies are pushing this unsafe drug to doctors. I
was given free samples of CIPRO!!!!!
My life has been changed by this experience. I was studying archaeology,
and had dreams to live and study in the Middle East. My anxiety has kept me
from doing this, because I fear being away from good medical care if my
symptoms were to return.